Title

Variation in ovariole number within the Aphidoidea

Document Type

Journal Article

Publication Date

1988

Publication Details

Leather, S. R., Wellings, P. W. & Walters, K. F. A. (1988). Variation in ovariole number within the Aphidoidea. Journal of Natural History, 22 (2), 381-393.

Abstract

Several different morphs from over 50 species of aphids were dissected and the number of ovarioles recorded for each. By using these results and published data, details of ovariole number in more than 125 species of aphid from seven families were analysed. Variation in ovariole number between generations was found in six of the seven families studied. Variation within a generation appeared to be restricted to certain subfamilies. Certain trends in variability of ovariole number appear to be linked with the morph of the aphid, migratory morphs (particularly within the Aphididae) having greater variability than non-migratory morphs. Heteroecious aphids tend to show greater variability than autoecious aphids which, in turn, show greater variability than anholocyclic aphids.

RIS ID

55098

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1080/00222938800770271